Your Body Is A Complex Machine – see the link below to the announcement that the FAA newscast!
The human body is an extremely complex biochemical machine, with chemical reactions and flows that occur in harmony and rhythmically one with another. They happen in specific sequences, in certain quantities, and at exact rates of speed. When a foreign substance such as a psychotropic drug is introduced into your body these flows and inner workings are disrupted. The drugs may speed up, slow down, dam up, overwhelm or deny critical metabolic substances.
This is why psychiatric drugs produce side effects. This is, in fact, why they produce any effect at all. They do not heal anything. The human body, however, is unmatched in its ability to withstand and respond to such disruptions. The various systems fight back, trying to process the foreign chemical, and work diligently to counterbalance its effects on the body.
But your body can only take so much. Quickly or slowly, the systems break down. Like a car run on rocket fuel, you may be able to get it to run a thousand miles per hour, but the tires, the engine and the internal parts were never meant for this; the machines flies apart.
Stimulants for ADHD should not be used in children under six years of age. Adverse reactions include: nervousness and insomnia, hypersensitivity , anorexia, nausea, dizziness, headaches, drowsiness, blood pressure and pulse changes, tachycardia, angina, abdominal pain, loss of appetite, weight loss and toxic psychosis. Some children have developed the involuntary tics and twitching called Tourette’s disorder.
Major tranquilizers also known as anti-psychotics, frequently cause difficulty in thinking, poor concentration, nightmares, emotional dullness, depression, despair and sexual dysfunction. Physically, they can cause Tardive Dyskinesia – sudden, uncotrollable, painful muscle cramps and spasms, writhing, squirming, twisting and grimacing movements, especially on the legs, face, mouth and tongue, drawing the face into a hideous scowl. They also induce Akathisia, a severe restlnessness that studies show can cause agitation and psychosis. A potentially fatal effect is Neuropleptic Malignant Syndrome, which includes muscle rigidity, altered mental states, irregular pulse or blood pressure and cardiac problems.
Minor tranquilizers or benzodiazepines can cause lethargy, lightheadedness, confusion, nervousness, sexual problems, hallucinations, nightmares, severe depression, extreme restlessness, insomnia, nausea and muscle tremors. Epileptic seizures and death have resulted from suddenly stopping the use of minor tranquilizers. Thus, it is important never to stop suddenly or without proper medical supervision, even if the drugs have only been taken for a couple of weeks.
Sedative Hypnotics frequently cause the above side effects as well as a hangover effect, apparent drunken state, lack of coordination (ataxia) and skin rash.
Antidepressants (tricyclics) can cause sedation, drowsiness, lethargy, difficulty thinking, confusion, poor concentration, memory problems, nightmares, panic feelings,and extreme restelssness; also delusions, manic reactions, delirium, seizures, fever, lowered white blood cell count (with risks of infection), liver damage, heart attacks and strokes.
Selective Serotonin Reuptake Inhibitors (SSRIs) can cause headaches, nausea, anxiety and agitation, insomnia and bizarre dreams, loss of appetite, impotence, confusion and akathisia. It is estimated that between 10% and 25% of SSRI users experience akathisia, often in conjunction with suicidal thoughts, hostility and violent behavior.
If you are worried about something – a problem in life such as relationships with your friends, parents or teachers, or how your child’s school grades are going – taking any drug, illegal or psychiatric, isn’t going to solve the problem. If a drug is used to feel better when you are depressed, sad or anxious, the relief is only for a short while. If the problem is not fixed or helped you will often feel worse than before. As a drug wears off, whatever pain, discomfort or upset that was there before taking the drug can become stronger. It can make you want to keep taking the drug.
It is also important to take a stand against this FAA rule. Would you get in a taxi if the driver was drunk?
WARNING: No one should stop taking any psychiatric drug without the advice and assistance of a competent, non-psychiatric, medical doctor.
Click here for more information to read the above article and more.www.cchrint.org/psychiatric-drugs/
FAA Announcement. How safe are you now? abcnews.go.com/Travel/faa-ends-ban-antidepressant-pilots/story